Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 40, NWS Quad Cities, IA

August 27, 2009Jackson County, Jones County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Aug 27, 2009, 1:42 PM CDT for Jackson County, Jones County, Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2009, 1:42 PM CDT (18:42 UTC)
Expired
Aug 27, 2009, 7:45 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, IA, Jones County, IA

The radar

The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 2:36 PM CDTFLASH FLOODMonticello, IANUMEROUS ROADS CLOSED IN MONTICELLO AND ANAMOSA DUE TO HIGH WATER.
Aug 27, 3:02 PM CDTHEAVY RAIN 3.25Anamosa, IATOTAL SINCE 7AM. STILL RAINING.
Aug 27, 3:18 PM CDTFLASH FLOODAnamosa, IAHIGHWAY 151 CLOSED BETWEEN ANAMOSA AND MONTICELLO DUE TO FLOODING ON KITTY CREEK. REPORT FROM JONES COUNTY SHERIFFS OFFICE RELAYED THROUGH BROADCAST MEDIA.
Aug 27, 4:54 PM CDTHEAVY RAIN 3E Wyoming, IARAINFALL TOTAL SINCE ABOUT 3 AM.
Aug 27, 5:10 PM CDTHEAVY RAIN 3.7Anamosa, IARAINFALL TOTAL SINCE 7 AM. MOST CREEKS IN THE AREA ARE BANK FULL. BUFFALO CREEK IS FLOODING LOW LYING AREAS.
Aug 27, 6:10 PM CDTFLASH FLOOD3 Ssw Center Junction, IABEAR CREEK RUNNING ACROSS 140TH AND MADISON ROAD IN JACKSON TOWNSHIP. SPOTTER REPORTS WATER TO 1.5 FEET DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 271842
FFWDVN
IAC097-105-280045-
/O.NEW.KDVN.FF.W.0040.090827T1842Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
142 PM CDT THU AUG 27 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MAQUOKETA...
  JONES COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF ANAMOSA...

* UNTIL 745 PM CDT

* AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  MODERATE TO HEAVY RAIN FALLING OVER THE WARNED AREA. RADAR
  ESTIMATES THAT 1 TO NEARLY 2 INCHES OF RAIN HAS FALLEN ON
  SATURATED SOILS SINCE 10 AM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER
  JUNCTION...STONE CITY...SPRINGBROOK...MONTICELLO...LANGWORTHY...LA
  MOTTE...FULTON...CANTON...BELLEVUE AND ANDREW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

&&

LAT...LON 4225 9042 4204 9032 4204 9137 4229 9137
      4230 9042

$$

08
3 follow-up statements
000 
WGUS73 KDVN 272151
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT THU AUG 27 2009

IAC097-105-280045-
/O.CON.KDVN.FF.W.0040.000000T0000Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-JONES IA-
451 PM CDT THU AUG 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR JONES
AND JACKSON COUNTIES...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED AREA.

THE WAPSIPINICON RIVER IS RISING DANGEROUSLY FAST IN THE ANAMOSA 
AREA. PEOPLE DO NOT HAVE TIME TO PREPARE FOR THIS FLOODING. IF YOU 
ARE NEAR THE WAPSIPINICON RIVER...LEAVE FOR HIGHER GROUND NOW.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTICELLO...
LA MOTTE AND BELLEVUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS EXPECTED.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

&&

LAT...LON 4225 9042 4204 9032 4204 9137 4229 9137
      4230 9042

$$

08
000 
WGUS73 KDVN 272210
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT THU AUG 27 2009

IAC105-272218-
/O.CAN.KDVN.FF.W.0040.000000T0000Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES IA-
510 PM CDT THU AUG 27 2009

...THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR JONES COUNTY...

THE FLASH FLOOD WARNING FOR JONES COUNTY HAS BEEN EXTENDED UNTIL 11 
PM.

LAT...LON 4230 9042 4225 9042 4204 9032 4204 9090
      4229 9090 4230 9076 4229 9067 4230 9066

$$

IAC097-280045-
/O.CON.KDVN.FF.W.0040.000000T0000Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-
510 PM CDT THU AUG 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
JACKSON COUNTY...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAIN OVER THE WARNED AREA. RADAR 
ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE PAST 
SEVERAL HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA MOTTE AND
BELLEVUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IS EXPECTED.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

&&

LAT...LON 4230 9042 4225 9042 4204 9032 4204 9090
      4229 9090 4230 9076 4229 9067 4230 9066

$$

08
000 
WGUS73 KDVN 280050
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CDT THU AUG 27 2009

IAC097-280059-
/O.EXP.KDVN.FF.W.0040.000000T0000Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-
750 PM CDT THU AUG 27 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR JACKSON COUNTY...

THE HEAVY RAIN HAS MOVED SOUTH OF THE AREA. NO KNOWN REPORTS OF 
FLOODING OR ROADS BEING CLOSED HAVE BEEN RECEIVED. HOWEVER... 
MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND NOT DRIVE INTO WATER 
OF UNKNOWN DEPTH ON ROADS.

LAT...LON 4230 9042 4225 9042 4204 9032 4204 9090
      4229 9090 4230 9076 4229 9067 4230 9066

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 11:08 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 27, 11:08 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1108 AM CDT THU AUG 27 2009

.UPDATE...
FORCING PRODUCING THE HEAVY RAIN WILL BE VERY SLOW TO LEAVE THE
AREA. THEREFORE...HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL FRIDAY
MORNING FOR PARTS OF THE AREA.
...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLINTON-JACKSON-
     SCOTT.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BENTON-
     BUCHANAN-CEDAR-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BUREAU-CARROLL-
     HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WHITESIDE.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR HENDERSON-
     WARREN.

MO...NONE.
&&
Hazardous weather outlook, Aug 27, 4:55 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 AM CDT THU AUG 27 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-280900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
455 AM CDT THU AUG 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING LOW PRESSURE SYSTEM WILL PRODUCE EXTENDED PERIODS OF
RAIN AND EMBEDDED THUNDERSTORMS OVER ALL BUT THE FAR SOUTHERN
PORTIONS OF THE OUTLOOK AREA.  WIDESPREAD AREAS OF AN ADDITIONAL 1 TO
2 INCHES OF RAIN IS EXPECTED BY LATE EVENING. THE HEAVIEST RAINFALL
IS EXPECTED TO FALL 40 MILES EITHER SIDE OF A SIGOURNEY TO QUAD
CITIES TO STERLING LINE.  LOCALIZED HIGHER AMOUNTS UP TO 3 INCHES ARE
ALSO POSSIBLE TODAY INTO THIS EVENING ALONG THIS LINE.  ADDITIONAL
RAINFALL OVER ONE INCH MAY RESULT IN LOCALIZED AREAL AND POSSIBLY
FLASH FLOODING DUE TO ALREADY VERY SATURATED GROUND.  SIGNIFICANT
RIVER FLOODING IS EXPECTED TO DEVELOP ON MANY RIVERS AND TRIBUTARIES
LATER TODAY AND CONTINUE THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON. SEVERE STORMS
ARE NOT EXPECTED.

FLOODING CAUSED BY RUNOFF FROM RECENT HEAVY RAINFALL WILL DEVELOP OR
CONTINUE ALONG AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY AND TONIGHT. ANY REPORTS OF
FLOODING OR SIGNIFICANT PONDING OF WATER WOULD BE APPRECIATED.

NICHOLS/SHEETS

In the hours before

Local storm report, Aug 27, 11:51 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 AM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       4 SW VAN HORNE          41.97N 92.15W
08/27/2009  M2.26 INCH       BENTON             IA   TRAINED SPOTTER

            24 HOUR TOTAL AS OF MIDNIGHT. 36 HOUR TOTAL OF 4.65 AS OF
            1100AM

&&

WE
Local storm report, Aug 27, 11:52 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1152 AM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
08/27/2009  M1.60 INCH       LINN               IA   TRAINED SPOTTER

            PAST 6 HOURS. OVER 1 INCH PAST HOUR.

0450 AM     HEAVY RAIN       NORTH ENGLISH           41.52N 92.08W
08/27/2009  M3.95 INCH       IOWA               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0531 AM     HEAVY RAIN       2 N MUSCATINE           41.45N 91.07W
08/27/2009  M2.77 INCH       MUSCATINE          IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0540 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
08/27/2009  M2.60 INCH       LINN               IA   TRAINED SPOTTER

            OVERNIGHT TOTAL. 36 HOUR TOTAL...3.9 INCHES. LIGHT RAIN
            CONTINUES.

0552 AM     HEAVY RAIN       SOLON                   41.81N 91.49W
08/27/2009  M3.33 INCH       JOHNSON            IA   TRAINED SPOTTER

            30 HOUR TOTAL. LIGHT RAIN CONTINUES.

0602 AM     HEAVY RAIN       4 E WHAT CHEER          41.40N 92.28W
08/27/2009  M2.98 INCH       KEOKUK             IA   PUBLIC

            OVERNIGHT TOTAL.

0602 AM     HEAVY RAIN       3 NNW CEDAR RAPIDS      42.02N 91.70W
08/27/2009  M2.34 INCH       LINN               IA   TRAINED SPOTTER

            OVERNIGHT TOTAL. STORM TOTAL 5.65. MODERATE RAIN
            CONTINUES.

0617 AM     HEAVY RAIN       1 SE PRINCETON          41.37N 89.45W
08/27/2009  M1.93 INCH       BUREAU             IL   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT. STORM TOTAL OF 2.36.

0618 AM     HEAVY RAIN       LADORA                  41.76N 92.19W
08/27/2009  M2.26 INCH       IOWA               IA   CO-OP OBSERVER

0630 AM     HEAVY RAIN       W NORWAY                41.90N 91.93W
08/27/2009  M2.82 INCH       BENTON             IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0640 AM     HEAVY RAIN       2 NNW MUSCATINE         41.44N 91.08W
08/27/2009  M2.94 INCH       MUSCATINE          IA   TRAINED SPOTTER

            24 HOUR TOTAL. EVENT TOTAL OF 3.15.

0644 AM     HEAVY RAIN       2 W CEDAR RAPIDS        41.97N 91.71W
08/27/2009  M4.25 INCH       LINN               IA   PUBLIC

            STORM TOTAL. MODERATE TO HEAVY RAIN CONTINUES.

0649 AM     HEAVY RAIN       GERMAN VALLEY           42.22N 89.48W
08/27/2009  M2.27 INCH       STEPHENSON         IL   PUBLIC

            24 HR TOTAL.LIGHT TO MODERATE RAIN CONTINUES.

0650 AM     HEAVY RAIN       MOUNT JOY               41.62N 90.55W
08/27/2009  M1.68 INCH       SCOTT              IA   OFFICIAL NWS OBS

            24 HOUR TOTAL FROM COOP SITE AT WEATHER FORECAST OFFICE.

0700 AM     HEAVY RAIN       BELLE PLAINE            41.90N 92.27W
08/27/2009  M2.53 INCH       BENTON             IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       RUBIO                   41.22N 91.93W
08/27/2009  E7.00 INCH       WASHINGTON         IA   PUBLIC

            ESTIMATED RAINFALL AMOUNTS OF 7+ INCHES OVER 24 HOURS.

0700 AM     HEAVY RAIN       BRIGHTON                41.17N 91.82W
08/27/2009  M2.86 INCH       WASHINGTON         IA   CO-OP OBSERVER

            TOTAL SINCE MIDNIGHT. 6.85 INCHES FROM 7AM TO 7AM OR PAST
            24 HOURS.

0700 AM     HEAVY RAIN       MOUNT CARROLL           42.10N 89.98W
08/27/2009  M2.50 INCH       CARROLL            IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       WAPELLO                 41.18N 91.19W
08/27/2009  M2.71 INCH       LOUISA             IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       WILLIAMSBURG            41.67N 92.01W
08/27/2009  M3.47 INCH       IOWA               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
08/27/2009  M5.23 INCH       WASHINGTON         IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
08/27/2009  M1.92 INCH       CEDAR              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 S DEWITT              41.76N 90.55W
08/27/2009  M2.62 INCH       CLINTON            IA   CO-OP OBSERVER

            24 HOUR TOTAL. 4.38 TOTAL FOR EVENT.

0700 AM     HEAVY RAIN       VINTON                  42.16N 92.03W
08/27/2009  M1.45 INCH       BENTON             IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0706 AM     HEAVY RAIN       MARENGO                 41.80N 92.07W
08/27/2009  M3.88 INCH       IOWA               IA   TRAINED SPOTTER

            EVENT TOTAL. MODERATE TO HEAVY RAIN CONTINUES...LOTS OF
            STANDING WATER.

0730 AM     HEAVY RAIN       DEWITT                  41.82N 90.55W
08/27/2009  M1.00 INCH       CLINTON            IA   TRAINED SPOTTER

            TOTAL FROM 7PM TO 7AM. EVENT TOTAL OF 4.34 INCHES.
            COCORAHS OBSERVER.

0750 AM     HEAVY RAIN       BERTRAM                 41.95N 91.54W
08/27/2009  M2.30 INCH       LINN               IA   TRAINED SPOTTER

            SINCE MIDNIGHT.

0800 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
08/27/2009  M2.00 INCH       BENTON             IA   TRAINED SPOTTER

            SINCE MIDNIGHT.

0800 AM     HEAVY RAIN       MORRISON                41.81N 89.97W
08/27/2009  M1.85 INCH       WHITESIDE          IL   CO-OP OBSERVER

            24 HOUR TOTAL. 2.67 SINCE RAIN BEGAN.

0800 AM     HEAVY RAIN       KEITHSBURG              41.10N 90.94W
08/27/2009  M1.55 INCH       MERCER             IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0800 AM     HEAVY RAIN       TIPTON                  41.77N 91.13W
08/27/2009  M2.28 INCH       CEDAR              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0824 AM     FLASH FLOOD      CEDAR RAPIDS            41.97N 91.67W
08/27/2009                   LINN               IA   BROADCAST MEDIA

            J STREET SW REPORTED CLOSED DUE TO NEW FLOODING. REPORTED
            BY KGAN TV.

0827 AM     FLASH FLOOD      CEDAR RAPIDS            41.97N 91.67W
08/27/2009                   LINN               IA   BROADCAST MEDIA

            NUMEROUS BASEMENTS FLOODING AT 13TH STREET NW NEAR
            ROOSEVELT SCHOOL. REPORTED BY KGAN TV.

0900 AM     HEAVY RAIN       3 NNW CEDAR RAPIDS      42.02N 91.70W
08/27/2009  M3.11 INCH       LINN               IA   TRAINED SPOTTER

            TOTAL SINCE 6PM LAST NIGHT. EVENT TOTAL OF 6.42 INCHES.

0915 AM     FLASH FLOOD      DEWITT                  41.82N 90.55W
08/27/2009                   CLINTON            IA   NWS EMPLOYEE

            SEVERAL BASEMENTS FLOODED ON SOUTH SIDE OF TOWN. 4.80
            INCHES TOTAL SINCE RAIN BEGAN APPROXIMATELY 36 HOURS AGO.
            TWO LARGE TREES DOWNED DUE TO EROSION FROM RUNNING WATER.
            12 HOUR RAINFALL TOTAL OF 1.25.

0930 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
08/27/2009  M3.00 INCH       LINN               IA   TRAINED SPOTTER

            SINCE 6PM LAST NIGHT. EVENT TOTAL OF 4.60.

0950 AM     FLASH FLOOD      4 SW VAN HORNE          41.97N 92.15W
08/27/2009                   BENTON             IA   TRAINED SPOTTER

            PRAIRE CREEK OUT OF ITS BANKS. ABOUT 70 FEET ACROSS.

1000 AM     FLASH FLOOD      1 SSE CEDAR RAPIDS      41.95N 91.66W
08/27/2009                   LINN               IA   TRAINED SPOTTER

            STREET FLOODING DUE TO MODERATE TO HEAVY RAINFALL OVER
            LAST HALF HOUR.

1027 AM     FLASH FLOOD      3 NNW CEDAR RAPIDS      42.02N 91.70W
08/27/2009                   LINN               IA   TRAINED SPOTTER

            STREETS FLOODING WITH STORM SEWERS BACKING UP.

1029 AM     HEAVY RAIN       3 E OLLIE               41.20N 92.04W
08/27/2009  M11.75 INCH      KEOKUK             IA   BROADCAST MEDIA

            RAIN TOTAL FROM WEDNESDAY AND OVERNIGHT RAINS. REPORTED
            BY KCRG TV VIEWER. VIEWER LOCATION IS BETWEEN OLLIE AND
            RICHLAND.

1045 AM     HEAVY RAIN       1 S MARENGO             41.78N 92.07W
08/27/2009  M5.80 INCH       IOWA               IA   TRAINED SPOTTER

            EVENT TOTAL SO FAR SINCE TUESDAY EVENING. 3.2 INCHES OF

            THIS TOTAL FELL LAST NIGHT THROUGH 8 AM CDT THIS MORNING.

1100 AM     HEAVY RAIN       4 SW VAN HORNE          41.97N 92.15W
08/27/2009  M2.26 INCH       BENTON             IA   TRAINED SPOTTER

            24 HOUR TOTAL AS OF MIDNIGHT. 36 HOUR TOTAL OF 4.65 AS OF
            1100AM

1112 AM     HEAVY RAIN       SSE RICHLAND            41.18N 91.99W
08/27/2009  M10.10 INCH      KEOKUK             IA   TRAINED SPOTTER

            RAINFALL TOTAL SINCE 6 AM WEDNESDAY

1115 AM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
08/27/2009  M5.40 INCH       LINN               IA   BROADCAST MEDIA

            EVENT TOTAL SO FAR 1 MILE SOUTHEAST OF THE DOWNTOWN SINCE

            TUESDAY EVENING. 3.8 INCHES OF THE TOTAL FELL LAST NIGHT.

&&

WE
Local storm report, Aug 27, 12:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 PM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HEAVY RAIN       VINTON                  42.16N 92.03W
08/27/2009  M1.93 INCH       BENTON             IA   TRAINED SPOTTER

            ADDITIONAL RAINFALL SINCE 7 AM TODAY.

&&
Local storm report, Aug 27, 12:36 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 PM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HEAVY RAIN       VINTON                  42.16N 92.03W
08/27/2009  M3.15 INCH       BENTON             IA   TRAINED SPOTTER

            EVENT TOTAL SO FAR. 2.65 INCHES OF THAT FELL SINCE
            MIDNIGHT LAST NIGHT.

&&

12
Local storm report, Aug 27, 1:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 PM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     FLASH FLOOD      COGGON                  42.28N 91.53W
08/27/2009                   LINN               IA   CO-OP OBSERVER

            UNCONFIRMED REPORTS OF MANY ROADS WASHED OUT AROUND
            COGGON.

&&
Local storm report, Aug 27, 1:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
118 PM CDT THU AUG 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     FLASH FLOOD      COGGON                  42.28N 91.53W
08/27/2009                   LINN               IA   LAW ENFORCEMENT

            SEVERAL ROADS IN COGGON CLOSED DUE TO HIGH WATER.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:54 PM CDTRiver Flood WarningDVNIowa, Johnson5 days
Aug 27, 12:57 AM CDTFlash Flood WarningDVNHenry, Jefferson, Keokuk, Washington6 hr
Aug 27, 1:53 AM CDTSpecial Weather StatementDVNIowa, Johnson6 hr
Aug 27, 2:06 AM CDTFlash Flood WarningDVNCedar, Clinton, Iowa, Johnson, Linn, Muscatine and 1 more3 hr
Aug 27, 3:59 AM CDTRiver Flood WarningDVNJohnson, Washington4 days
Aug 27, 3:59 AM CDTRiver Flood WarningDVNKeokuk5 days
Aug 27, 7:19 AM CDTSpecial Weather StatementDVNIowa, Johnson4 hr
Aug 27, 7:55 AM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Keokuk, Linn6 hr
Aug 27, 9:09 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee5 days
Aug 27, 9:52 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine4 days
Aug 27, 9:52 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington49 hr
Aug 27, 9:52 AM CDTRiver Flood WarningDVNLouisa5 days
Aug 27, 9:52 AM CDTRiver Flood WarningDVNLouisa5 days
Aug 27, 1:56 PM CDTAreal Flood WarningDVNBenton, Linn21 hr
Aug 27, 3:49 PM CDTRiver Flood WarningDVNJones, Linn37 hr
Aug 27, 5:06 PM CDTFlash Flood WarningDVNCedar, Clinton, Jones6 hr
Aug 27, 5:51 PM CDTFlash Flood WarningDVNJohnson6 hr
Aug 27, 5:53 PM CDTFlash Flood WarningDVNDes Moines, Henry, Jefferson, Lee, Van Buren6 hr
Aug 27, 6:17 PM CDTFlash Flood WarningDVNMuscatine, Scott6 hr
Aug 27, 6:31 PM CDTFlash Flood WarningDVNLouisa, Washington6 hr

Nearby

Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.